MAUDE Adverse Event Report: ABBOTT MEDICAL TRIFECTA¿ GT VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL TRIFECTA¿ GT VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Catalog Number TFGT-25A
Medical Device Problem Codes Degraded (1153); Intravalvular regurgitation (4068)
Health Effect - Clinical Codes Aortic Valve Stenosis (1717); Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 08/11/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Literature article: case series of early structural valve deterioration of trifecta bioprosthesis - new zealand experience as reported in a research article, an event of aortic regurgitation and aortic stenosis was reported.A more comprehensive assessment could not be performed as the event was non-contemporaneously reported through a literature review, and no device was received for analysis.Based on the information received, the cause of the reported incident could not be conclusively determined.Using the device in a position not recommended in the instructions for use could have contributed to the reported event.
 
Event or Problem Description
The article, "case series of early structural valve deterioration of trifecta bioprosthesis - new zealand experience", was reviewed.The article presented a case study of a 70-year-old female with no reported comorbidities.It was reported that on an unknown date in 2013, a 25mm trifecta valve was implanted in the patient.On an unknown date, the patient was diagnosed with aortic regurgitation and aortic stenosis.A decision was made to explant the valve on an unknown date in 2019, 67 months following the first implant procedure.The article concluded the trifecta valve has an acceptable safety profile and offers good hemodynamics due to the externally mounted leaflets.However, their experience of early svd and failure is concerning for valve durability.Further comparison to other bioprosthetic valves and longer term follow-up are required to characterize the mechanism of failures.[the primary author was trevor tnay, wellington regional hospital, wellington, aotearoa new zealand with corresponding email: trevor.Tnay@svha.Org.Au] post-procedural complications included: aortic regurgitation, aortic stenosis, surgical intervention, hospitalization *patient 9*.

Brand Name
TRIFECTA¿ GT VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key17686450
Report Number2135147-2023-03855
Device Sequence Number6246834
Product Code LWR
UDI-Device Identifier05415067018236
UDI-Public05415067018236
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Literature,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberTFGT-25A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/11/2023
Initial Report FDA Received Date09/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age70 YR
Patient SexFemale